MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Optical Discoloration (2999)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 07/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a z9002 intraocular lens (iol), 27.0 diopter, the doctor noticed that during post examination 60 days after surgery had become dark.It was stated that the initial post-surgical visual acuity (va) 10/10.Patient complaining of blurred vision approximately 4 months post-surgical; however, the va was 10/10.The suspect lens was explanted.There was no incision enlarged.Replacement lens was a non-jjsv iol.The patient is doing fine post-op with perfect vision.
 
Additional Manufacturer Narrative
Device available for evaluation, returned to manufacturer on 1/11/2019.Device evaluation: research and development (r&d) performed an evaluation of similar issue reported and how this can affect the event.R&d chemistry wrote a technical report in which testing was done to the returned lens.As part of the results obtained from this report it was found that the lens when hydrated had a cloudy lens rating between 3 and 4.According to (b)(4), specifications for visual inspection of silicone intraocular lenses, the haze level acceptance criteria is levels 1 to 4.Therefore, no product quality deficiency was observed.This technical report (b)(4) was submitted into the agile documentation system.Manufacturing record review: the manufacturing process record was evaluated and revealed that the units were released according to product specification.Haze inspection performed in ¿slit lamp¿ operation was found within acceptable haze level.No issues were reported.A search revealed that no additional complaints were received from this production order.Labeling review: the labeling review was completed.The directions for use (dfu) adequately provide instructions, precautions, along with warnings for the proper use and handling of the product.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are(b)(4) and capa(b)(4).

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
1700 east st. andrew place
santa ana CA 92705
MDR Report Key8136673
Report Number2648035-2018-01570
Device Sequence Number1333241
Product Code HQL
UDI-Device Identifier05050474530836
UDI-Public(01)05050474530836(17)200226
Combination Product (Y/N)Y
Initial Reporter CountryAR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2020
Device Model NumberZ9002
Device Catalogue NumberZ900200270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer03/28/2019
10/25/2020
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date04/22/2019
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005